Alert archive / Idaho / Wind Advisories in 2007
Wind Advisory 17, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 13, 2007, 9:06 AM MST. It took effect at Nov 13, 2007, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2007, 9:06 AM MST (16:06 UTC)
- In effect from
- Nov 13, 2007, 11:00 AM MST
- Expired
- Nov 13, 2007, 7:23 PM MST
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 131606 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 906 AM MST TUE NOV 13 2007 IDZ021-140300- /O.NEW.KPIH.WI.Y.0017.071113T1800Z-071114T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS 906 AM MST TUE NOV 13 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. VERY WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON ACROSS THE LOWER SNAKE RIVER PLAIN. SUSTAINED WESTERLY WINDS OF 30 TO 35 MPH ARE FORECAST FOR THIS AFTERNOON AND EARLY EVENING...ALONG WITH GUSTS APPROACHING 45 MPH. THE WINDS ARE FORECAST TO DECREASE BELOW ADVISORY LEVELS THIS EVENING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KPIH 132135 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 235 PM MST TUE NOV 13 2007 IDZ021-140300- /O.CON.KPIH.WI.Y.0017.000000T0000Z-071114T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS 235 PM MST TUE NOV 13 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... VERY WINDY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS ACROSS THE LOWER SNAKE RIVER PLAIN. SUSTAINED WESTERLY WINDS OF 30 TO 35 MPH ARE FORECAST...ALONG WITH GUSTS APPROACHING 45 MPH. THE WINDS ARE FORECAST TO DECREASE BELOW ADVISORY LEVELS AROUND MID EVENING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 140223 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 723 PM MST TUE NOV 13 2007 ...CANCEL WIND ADVISORY... .WIND SPEEDS IN THE SNAKE RIVER PLAIN HAVE DIMINISHED TO BELOW ADVISORY LEVELS. THE WIND ADVISORY FOR THE LOWER SNAKE RIVER PLAIN HAS BEEN CANCELED. IDZ021-140330- /O.CAN.KPIH.WI.Y.0017.000000T0000Z-071114T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS 723 PM MST TUE NOV 13 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS IN THE SNAKE RIVER PLAIN HAVE DIMINISHED TO BELOW ADVISORY LEVELS...AND ARE NOT EXPECTED TO RETURN. $$ MESSICK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 13, 8:59 AM MST, 7 minutes earlier.
Area forecast discussion, Nov 13, 8:59 AM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 859 AM MST TUE NOV 13 2007 .UPDATE...STRONG ZONAL PACIFIC FLOW IMPACTING EASTERN IDAHO TODAY. SFC FRONT HAS PUSHED THROUGH MOST OF FCST AREA PER SFC OBS WITH PRECIP FALLING OVER MUCH OF THE REGION AS WELL. IR SAT IMAGERY SHOWS MAIN CLEARING LINE ADVANCING INTO FCST AREA. TRENDED POPS DOWNWARD FOR THIS AFTERNOON WITH EXCEPTION OF EASTERN AND SOUTHERN HIGHLANDS WHICH SHOULD STILL SEE SOME OROGRAPHIC EFFECTS AND LATER TIMING OF CLEARING. ALSO ADJUSTED QPF/WX/SNOW GRIDS TO MATCH. WITH CLEARING AND TIGHT SFC GRADIENT BEHIND SYSTEM...EXPECT WINDS TO RAMP UP AGAIN FOR THIS AFTERNOON. 12Z NAM HAS NUDGED WINDS UPWARD AGAIN...AND EARLY GUIDANCE PRODUCT INDICATES ADVISORY LEVEL WINDS FOR PORTIONS OF SNAKE VALLEY. AFTER COLLABORATION WITH BOISE OFFICE...FEEL STRONGEST WINDS SHOULD BE CONFINED TO LOWER SNAKE PLAIN. EASTERN MAGIC VALLEY HAS LESS OF A GRADIENT THIS AFTERNOON SO WINDS APPEAR MARGINAL THERE WHILE UPPER SNAKE PLAIN APPEARS TO BE SHADOWED SOMEWHAT UNDER WESTERLY FLOW. THUS HAVE CONFINED WIND ADVISORY TO LOWER SNAKE PLAIN THROUGH THIS EVENING. TEXT PRODUCTS FORTHCOMING. DMH && .PREV DISCUSSION... /ISSUED 215 AM MST TUE NOV 13 2007/ .SHORT TERM...TODAY THROUGH THURSDAY NIGHT. SOUTH TO NORTH ORIENTED SFC PRES GRADIENT AHEAD OF THE COLD FRONT IS RESULTING IN STRONG SOUTH WINDS ACROSS MUCH OF THE FCST AREA THIS MORNING. THE FRONT SLIDES SOUTH OF ID BY AFTERNOON...WHICH WILL TURN THE GRADIENT FROM WEST TO EAST. ALIGNMENT WITH THE STRONG WINDS ALOFT WILL RESULT IN WINDY CONDITIONS AGAIN THIS AFTERNOON...BUT FROM THE SOUTHWEST. ALONG WITH THE FRONT WILL COME WIDESPREAD PRECIP IN THE MTNS...WITH SOMEWHAT LESS COVERAGE IN THE VALLEYS WHERE DONSLOPE FLOW WILL LIMIT PRECIP. THIS SYSTEM MOVES OUT RATHER QUICKLY BY TONIGHT...SO NOT EXPECTING VERY HIGH PRECIP AMOUNTS. UPPER RIDGING BUILDS IN FOR WED...BUT COLD SFC HIGH PRESSURE MOVING INTO THE NRN ROCKIES WILL KEEP TEMPS ON THE COLDER SIDE. MOS TEMPS HAVE TAKEN A LARGE DROP IN MIN TEMPS THU MORNING...PERHAPS A LITTLE TOO LARGE. NOT BUYING OFF ON THOSE TEMPS AT THIS TIME. RIDGE MOVES OFF TO THE EAST ON THU... WITH SW FLOW RETURNING. HAVE REMOVED POPS WED NIGHT...AND BACKED OFF ON POPS FOR THU. ONLY EXPECT ISOLD SHOWERS IN THE CEN MTNS ON THU WITH THE APPROACH OF THE NEXT SYSTEM. HEDGES .LONG TERM...FRIDAY THROUGH TUESDAY. GFS/ECMWF INDICATING THAT ACTIVE WEST FLOW WILL PREVAIL THROUGH MONDAY. MODELS THEN FALL OUT OF PHASE WITH GFS ADVERTISING A HIGH AMPLITUDE RIDGE BUILDING OVER THE PAC NW STATES TUESDAY AHEAD OF THE NEXT PAC SYSTEM WHILE ECMWF SOMEWHAT LESS PROGRESSIVE AS PAC TROUGH TRAILS ACROSS REGION. WILL MAINTAIN BROAD BRUSH CHANCE/SLIGHT CHANCE MENTION OF PRECIPITATION THROUGHOUT FORECAST PERIOD GIVEN CONTINUED TIMING DIFFICULTIES. HAVE TRENDED SLIGHTLY COOLER THAN MEX GUIDANCE THROUGH THE PERIOD BUT STILL RUNNING AT OR ABOVE CLIMATE NORMALS FOR THE PERIOD. HUSTON .AVIATION...STRONG MOIST WEST FLOW SETTLING SOUTH ACROSS THE REGION TODAY AS UPPER SHORT-WAVE SHEARS EAST THROUGH SRN CANADA. EXPECT GRADUALLY LOWER CIGS THROUGH THE DAY RUNNING FROM VFR TO MVFR IN SHOWERS AT TIMES AFTER 12Z. SKIES BEGIN TO CLEAR OVERNIGHT AS WAVE EXITS OFF TO THE EAST AND TRANSIENT SHORT-WAVE RIDGE BUILDS OVER THE PAC NW STATES IN ADVANCE OF THE NEXT SYSTEM. && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR IDZ021. &&
Hazardous weather outlook, Nov 13, 5:35 AM MST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 535 AM MST TUE NOV 13 2007 IDZ017>025-031-032-141115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 535 AM MST TUE NOV 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THE UPPER SNAKE RIVER PLAIN...GUSTING AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A STRONG PACIFIC STORM SYSTEM IS EXPECTED TO MOVE THROUGH IDAHO ON SUNDAY WHICH MAY BRING SIGNIFICANT SNOWFALL TO THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.